hepatotoxicity of NSAIDs

hepatotoxicity of NSAIDs

The clearance of NSAIDs is predominantly by hepatic metabolism, with the production of inactive metabolites that are excreted in urine. An elevation of liver enzymes, especially the aminotransferases (aspartate transaminase and alanine transaminase), can occur with all NSAIDs (up to 15% of regular users can have significant, reversible elevations). Diclofenac may cause transaminitis more commonly than other NSAIDs. The NSAID-induced hepatotoxicity is usually evident during the first 6 months of use. Severe hepatitis has been reported with indomethacin, diclofenac, and sulindac. Cholestasis has also been described. Liver function studies should be obtained during the first month of use and every 3 to 6 months thereafter.

15585

Sign up to receive the trending updates and tons of Health Tips

Join SeekhealthZ and never miss the latest health information

15856